Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 409, NWS Memphis, TN

June 7, 2006Henderson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 7, 2006, 6:53 PM CDT for Henderson County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2006, 6:53 PM CDT (23:53 UTC)
Expired
Jun 7, 2006, 7:45 PM CDT
In force
52 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Henderson County, TN

The radar

The Memphis radar (KNQA), 139 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1507 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:18 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 7, 3:18 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
318 PM CDT WED JUN 7 2006

.DISCUSSION...

A SURFACE AND UPPER LEVEL TROUGH CONTINUES TO MOVE THROUGH THE
MID-SOUTH FROM THE NORTHWEST THIS AFTERNOON. HOWEVER...LIMITED
SURFACE CONVERGENCE AND MOISTURE HAVE RESULTED IN ONLY ONE SHOWER
THAT DEVELOPED AROUND PARIS TN EARLIER. STILL CAN NOT RULE OUT AN
ISOLATED THUNDERSTORM DEVELOPING IN WEST TN OR NORTH MS AHEAD OF
THE TROUGH THE REMAINDER OF THIS AFTERNOON. BUT...ATTM...THINK THE
CHANCE IS TOO LOW TO MENTION IN TONIGHTS FORECAST.

THE TROUGH WILL CONTINUE TO MOVE SOUTH OF THE MID-SOUTH OVERNIGHT.
THIS WILL SET THE STAGE FOR DRY AND INCREASINGLY HOTTER WEATHER
INTO AT LEAST THE FIRST HALF OF THE WEEKEND. SURFACE HIGH PRESSURE
WILL BUILD OVER THE MID-SOUTH FROM THE NORTH THURSDAY. MEANWHILE...
UPPER HIGH PRESSURE CENTERED OVER THE SOUTHERN PLAINS WILL EXTEND
INTO THE MID-SOUTH. NORTHERLY WINDS WILL KEEP SURFACE DEW POINTS
SUPPRESSED SOME THURSDAY...AND ALSO ALLOW TEMPERATURES TO COOL OFF
TONIGHT AND AGAIN THURSDAY NIGHT. HOWEVER...BY LATE FRIDAY INTO
THE WEEKEND...SOUTHERLY WINDS WILL INCREASE THE DEW POINTS PUSHING
HUMIDITY LEVELS HIGHER.

A BACK DOOR COLD FRONT IS FORECAST TO PUSH INTO THE AREA FROM THE
NORTHEAST SATURDAY NIGHT INTO SUNDAY...THEN LINGER NEAR THE
MID-SOUTH INTO EARLY NEXT WEEK. THIS FRONT COMBINED WITH
INCREASING MOISTURE AND INSTABILITY WILL ALLOW FOR A SLIGHT CHANCE OF
THUNDERSTORMS...PERHAPS A LITTLE BETTER CHANCE ACROSS NORTHEAST
PARTS OF WEST TN.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  68  90  68  92 /  10   0   0   0
MKL  62  88  61  89 /  10   0   0   0
JBR  66  90  65  92 /  10   0   0   0
TUP  66  90  63  90 /  10   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

&&

JCL
Hazardous weather outlook, Jun 7, 3:43 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CDT WED JUN 7 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081000-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
343 PM CDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK SURFACE AND UPPER LEVEL LOW PRESSURE AREA WILL CONTINUE TO
MOVE THROUGH THE MID-SOUTH FROM THE NORTHWEST THIS AFTERNOON.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WEST
TENNESSEE...MAINLY TO THE NORTH AND EAST OF A COVINGTON TO
SOMERVILLE LINE. A FEW SEVERE THUNDERSTORMS MAY DEVELOP THE
REMAINDER OF THIS AFTERNOON IN THE SLIGHT RISK AREA WITH DAYTIME
HEATING AND MODERATE INSTABILITY. THE MAIN THREATS ARE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

In the hours before

Special weather statement, Jun 7, 6:14 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
614 PM CDT WED JUN 7 2006

TNZ021-080000-
CARROLL TN-
614 PM CDT WED JUN 7 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF HUNTINGDON AT 614 PM
CDT...MOVING SOUTHEAST AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CARROLL COUNTY...INCLUDING THE CITY OF HUNTINGDON...SHOULD
MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:38 PM CDTSevere Thunderstorm WarningMEGCarroll31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.